MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) TRACTIP HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) TRACTIP HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403961
Medical Device Problem Codes Break (1069); Degraded (1153); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
Refer to manufacturer report number mfr.Report # 3005099803-2022-02043 for the first flexiva tractip high power single use laser fiber, this report for the second flexiva tractip high power single use laser fiber.It was reported to boston scientific corporation on (b)(6) 2021 that two flexiva tractip high power single use laser fibers were used during a procedure, performed on (b)(6)2021.During the procedure, the laser fibers worked for a few fires then stopped working.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.This event has been deemed reportable based on the investigation finding of laser fiber broken within the connector.
 
Additional Manufacturer Narrative
(b)(4).Investigation results the returned flexiva tractip high power single use laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in one piece.The laser fiber body measured 312.5 cm from the distal tip to the proximal end of the sma connector.The exposed glass tip measured 3.8 mm and had normal degradation.A functional evaluation revealed that there was no light from the sma connector, indicating that there was a fracture within the connector.No other problems with the device were noted.The reported event of the flexiva tractip high power single use laser fiber stopped working was confirmed.The reported event of laser fiber stopped firing is consistent with a fiber broken within the connector.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
FLEXIVA (TM) TRACTIP HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14121435
Report Number3005099803-2022-02044
Device Sequence Number16733382
Product Code GEX
UDI-Device Identifier08714729808176
UDI-Public08714729808176
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110685
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2024
Device Model NumberM0068403961
Device Catalogue Number840-396
Device Lot Number0000010733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2022
Initial Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown